Hail, Polk
- When
- June 25, 6:45 AM CST
- Where
- Polk County, 3.58 mi NNE of Northland
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 48.130, -97.000
A stationary boundary set up in the early morning hours of the 25th from Dickinson (ND) to Devils Lake (ND) to Hallock (MN). This boundary held in place for the next three hours, then finally sagged toward a Baudette (MN) to Grand Forks (ND) line around sunrise.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
A stationary boundary set up in the early morning hours of the 25th from Dickinson (ND) to Devils Lake (ND) to Hallock (MN). This boundary held in place for the next three hours, then finally sagged toward a Baudette (MN) to Grand Forks (ND) line around sunrise. Thunderstorms initially developed across southern Manitoba and northwest North Dakota, which brushed the international border area north of Devils Lake. Around sunrise, a better developed line of thunderstorms formed in northeast North Dakota and moved into northwest Minnesota, where they quickly weakened.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jun 25, 2:09 AM CST, 4 hours 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 309 AM CDT MON JUN 25 2007 .SHORT TERM (TODAY-TONIGHT)...SEVERE THUNDERSTORMS CONTINUE ALONG CANADIAN BORDER AND WELL NORTH OF THE LOW LEVEL JET WHICH IS ON SOUTH SIDE OF THE FRONTAL BOUNDARY. FRONT CURRENTLY IS NORTH OF A BIS/GFK/HCO/BDE LINE AND EXPECT IT TO CHANGE LITTLE TODAY UNDER PARALLEL UPPER FLOW. SURFACE LOW CURRENTLY NORTH OF THE BLACK HILLS WILL WEAKEN AND ELONGATE NORTHEAST ALONG THE FRONT/TROUGH. LARGE SCALE ASCENT NORTH OF THE FRONT IS HELPING MAINTAIN THE THUNDERSTORMS BUT EXPECT SLOW WEAKENING AS THE AIR LIFTED OVER THE FRONT CONTINUES TO BE COOLER THAN WHAT IT STARTED WITH. STRONG CAPPING ISSUE STILL LURKS TODAY AS 700 MB TEMPERATURES CLIMB TO +13C TO +14C ACROSS ALMOST THE ENTIRE CWA (16 TO 16.5 KFT FREEZING LEVEL). INITIATION OF SURFACE BASED STORMS MAY BE VERY DIFFICULT AND AM NOT SURE IT CAN. BUT THE MOST LIKELY AREA WILL BE JUST NORTH OF THE FRONT OVER THE DVL BASIN AND TOWARDS ROX AGAIN...AND DO NOT EXPECT SEVERE STORMS BEFORE EVENING. ELEVATED STORMS TONIGHT WILL HAVE A TOUGH TIME TOO SINCE THE NOSE OF THE LOW LEVEL JET IS EXPECTED TO BE NEAR THE SOUTHEAST ND CORNER AT 06Z...DEEP UNDERNEATH THE STRONGEST PART OF THE CAP. MEANWHILE THE JET VEERS TOWARD WEST CENTRAL MN AFTER 06Z...NOT USUALLY FAVORABLE FOR SEVERE STORMS. .LONGER TERM (TUE-SUN)...VERY FEW CHANGES MADE HERE AS MODELS ARE VERY CONSISTENT. EXPECT A QUIET WEEK AFTER TONIGHT...COOLER AND DRIER AS NORTHWEST FLOW PUSHES DEEP MOISTURE WELL TO THE SOUTH. && .AVIATION...A FEW AREAS OF LOW CLOUDS AND FOG MIGHT BRUSH THROUGH WEST CENTRAL MN THIS MORNING BUT BELIEVE THEY WILL STEER CLEAR OF THE TAF SITES. VFR CONDITIONS WILL CONTINUE TODAY EXCEPT WHERE THUNDERSTORMS MIGHT PERSIST FOR SEVERAL HOURS AT A TIME...MOST LIKELY NORTHEAST ND THIS EVENING. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && GV
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 546 AM CDT MON JUN 25 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-261100- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 546 AM CDT MON JUN 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE VERY NEAR THE CANADIAN BORDER... MAINLY ON THE NORTH DAKOTA SIDE OF THE RED RIVER EARLY THIS MORNING. SEVERE THUNDERSTORMS MAY REGENERATE FROM THE DEVILS LAKE BASIN ACROSS THE NORTHERN RED RIVER VALLEY TO LAKE OF THE WOODS THIS EVENING. THE SEVERE THUNDERSTORMS BOTH THIS MORNING AND THIS EVENING WILL BE A RESULT OF VERY UNSTABLE AIR BEING LIFTED OVER A STATIONARY FRONT THAT EXTENDS FROM JUST NORTH OF A LINE FROM BISMARK TO INTERNATIONAL FALLS. NON-SEVERE THUNDERSTORMS ARE POSSIBLE OVER THE REST OF THE REGION SOUTH OF THE FRONT. RIVERINE FLOODING IS EITHER FORECAST OR WILL CONTINUE IN THE RED RIVER VALLEY AT PEMBINA AND POINTS SOUTH...AND ON TRIBUTARIES OF THE RED RIVER IN MINNESOTA FROM RECENT HEAVY RAIN. REFER TO THE LATEST HYDROLOGIC PRODUCTS FOR THE LATEST STATEMENTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY MORNING FROM THE RED RIVER VALLEY EASTWARD AND THEN EAST OF THE VALLEY BY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. GV
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2007Every state in 2007This day in weather historyWarnings in Minnesota, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43327.